MAUDE Adverse Event Report: ETHICON INC. ETHILON SUTURE 30IN(75CM) 5-0 BLK; SUTURE, NONABSORBABLE, SYNTHETIC, POLYAMIDE

ETHICON INC. ETHILON SUTURE 30IN(75CM) 5-0 BLK; SUTURE, NONABSORBABLE, SYNTHETIC, POLYAMIDE
Catalog Number F2413H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The product upon which this medwatch is based has been received, however, the product evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Event or Problem Description
It was reported that the patient underwent dental surgery on (b)(6) 2019 and suture was used.During the procedure the needle pulled off from the thread.There were no adverse patient consequences reported.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional evaluation summary: representative samples were returned for evaluation.During the visual inspection of the samples, no defects were found on the packages.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strands and no defects were observed.A functional test was performed and the pull force were above the minimum requirements.Per the conditions of the samples received, no performance pull off suture needle were found, and the tested samples met the finished goods requirements.An empty opened overwrap, a labeled winding former with a undispensed suture piece, a dispensed suture piece and a detached needle of product code f2413, lot mkr824 were received for analysis.During the visual inspection of sample, the swage and attachment area were not as expected; since, present a mark in the half the second hit of stakes were noted, causing that the suture was severely cut (damaged) and consequently it was detached from the needle.The sutures pieces were examined along of strands and the ends were damaged.Per the condition of the sample received, the assignable cause of the performance - pull off suture needle suggest is an incorrect swage defect.The actual device batch number associated with this event is not known.The international affiliate reports the following possible batch numbers: batch mkr824; date of mfg - 9/5/2018 ; exp.Date - 8/31/2023.Batch meq877 ; date of mfg.: 05/31/2018; expiration date: 04/30/2023.A review of the manufacturing record was performed for the possible finished device batch lots and no non-conformances were identified.

Brand Name
ETHILON SUTURE 30IN(75CM) 5-0 BLK
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYAMIDE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8470712
Report Number2210968-2019-79858
Device Sequence Number13847085
Product Code GAR
UDI-Device Identifier10705031238916
UDI-Public10705031238916
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberF2413H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/26/2019
Initial Date Received by Manufacturer 03/05/2019
Supplement Date Received by Manufacturer03/05/2019
Initial Report FDA Received Date04/01/2019
Supplement Report FDA Received Date04/30/2019
Patient Sequence Number1